Which is the most suitable option here?
A client develops atrial fibrillation following an acute myocardial infarction. The physician orders digoxin (Lanoxin), 0.125 mg I.M. daily. The nurse clarifies the order with the physician because I.M. administration of digoxin leads to _________.
Change Image Delete
A. An increased serum creatinine level. B. A decreased serum digoxin level. C. An increased serum creatine kinase (CK) level. D. A decreased serum CK level.
An increased serum creatine kinase (ck) level.-rationale: i.m. administration of digoxin isnt recommended because it causes severe pain at the injection site and increases serum ck, which complicates interpretation of enzyme levels. regardless of the route of administration, digoxin doesnt increase the serum creatinine level. when digoxin is administered, the serum digoxin level will rise from zero, not decrease.client needs category: physiological integrityclient needs subcategory: pharmacological and parenteral therapiescognitive level: knowledgereference: springhouse nurses drug guide 2007. philadelphia: lippincott williams & wilkins, 2007, p. 424.